MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; CYSTOSCOPES, RIGID

OLYMPUS WINTER & IBE GMBH OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR; CYSTOSCOPES, RIGID
Model Number A37025A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The evaluation found a broken eyepiece.Furthermore, the following additional issues were identified during inspection: outer tube bending, peeling of gold plating on outer tube, and bad illumination due to broken fibers.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the op telescope, had a cracked eyepiece.The issue was found during inspection for use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to user error, improper handling as well as application of excessive force.Olympus will continue to monitor field performance for this device.

Brand Name
OP TELESCOPE, 7°, 11 FR. X 220 MM, 7.5 FR. CHANNEL, ANGLED OCULAR
Common Device Name
CYSTOSCOPES, RIGID
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, deutschland
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17717185
Report Number9610773-2023-02518
Device Sequence Number17945244
Product Code FGA
UDI-Device Identifier04042761023214
UDI-Public04042761023214
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K853486
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA37025A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown